Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Sep 16, 2016, 2:21 PM CDT for Brown County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2016, 2:21 PM CDT (19:21 UTC)
- Expired
- Sep 16, 2016, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Green Bay, WI
County Brown County, WI
The radar
The Green Bay radar (KGRB), 22 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
408
WWUS83 KGRB 161921
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
221 PM CDT FRI SEP 16 2016
WIZ039-049-050-161945-
MANITOWOC WI-BROWN WI-CALUMET WI-
221 PM CDT FRI SEP 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MANITOWOC...CENTRAL
BROWN AND EASTERN CALUMET COUNTIES UNTIL 245 PM CDT...
AT 220 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GREEN BAY TO NEAR CHILTON. MOVEMENT WAS
NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREEN BAY...BAY SHORE PARK...CHILTON...BRILLION...DENMARK...
BELLEVUE TOWN...DE PERE...ASHWAUBENON...BELLEVUE AND ALLOUEZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4394 8816 4394 8824 4450 8809 4467 8793
4463 8793 4468 8781 4476 8774 4413 8790
4393 8816
TIME...MOT...LOC 1920Z 217DEG 29KT 4448 8807 4397 8820
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Sep 16, 2:20 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 16, 2:20 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 220 PM CDT FRI SEP 16 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 219 PM CDT Fri Sep 16 2016 Main band of showers and thunderstorms moving across eastern Wisconsin as of mid afternoon. Once this afternoon exits the area by late afternoon/early evening, most of the region will be dry tonight. The only exception will be across the north where lingering chances of showers will continue through the night. Cloudy conditions will continue tonight with patchy fog developing late this evening and overnight. Clouds will be on the decrease Saturday morning across eastern Wisconsin before clouds redevelop during the afternoon hours. Mostly cloudy skies along with a chance of showers will prevail across the north. High temperatures will range from the upper 60s north to the upper 70s across east-central Wisconsin. .LONG TERM...Saturday Night Through Friday Issued at 219 PM CDT Fri Sep 16 2016 An active mid to long term is set for the western Great Lakes for a good portion of next week as a series of low pressure systems track through the region. The extended forecast start out relatively quiet during the latter part of the weekend as a weak ridge of high pressure tracks through the western Great Lakes. This period of quiet will be relatively short lived as a cold front tracks through the western Great Lakes Monday and Monday evening. This cold front will be relatively weak, with not much in the way moisture with the best forcing stays to the north. Therefore pops during this period will continue to be low. By the middle to late part of next week better moisture advects north from the Gulf of Mexico as several additional low pressure systems track through the western Great Lakes. This setup will bring a better chance of rain to the area from Wednesday through next Friday. Model solutions have come more in line with each other during this very unsettled period, therefore confidence is a bit higher than normal for this part of the forecast, hence the higher pops in the forecast. && .AVIATION...for 18Z TAF Issuance Issued at 1205 PM CDT Fri Sep 16 2016 A band of showers and scattered thunderstorms was moving across central into northeast Wisconsin early this afternoon. VFR ceilings were occurring south of this band of rain. To the north and west, IFR ceilings were noted across central into north-central Wisconsin. Per the latest HRRR model, the band of showers and storms should shift east into the remainder of northeast and east-central Wisconsin. The activity should wane or end across central and north-central Wisconsin this afternoon. Ceilings across northeast and east-central Wisconsin will tank this evening due to abundant low level moisture and light winds. Sky cover a little tricker across central and north-central Wisconsin. There may be a break in the IFR ceilings as latest observations indicated VFR ceilings west of the area. Any improvement in the clouds will be brief as low clouds should fill back in quickly after sunset. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 1 AM CDT Saturday FOR WIZ022-040- 050. && SHORT TERM.....Eckberg LONG TERM......Kurimski AVIATION.......Eckberg
Hazardous weather outlook, Sep 16, 11:58 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1158 AM CDT FRI SEP 16 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1158 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING AS A WEAK COLD FRONT MOVES ACROSS THE REGION. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. LARGE WAVES COULD MAKE FOR HAZARDS CONDITIONS FOR SWIMMING ALONG LAKE MICHIGAN BEACHES THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND AGAIN WEDNESDAY AND THURSDAY. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... ANY REPORTS OF GUSTY WINDS OR HEAVY RAINFALL WOULD BE GREATLY APPRECIATED. LMZ521-522-541>543-171700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1158 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING THAT MAY POSE A HAZARD FOR MARINERS. GUSTY SOUTHEAST WINDS AND LARGE WAVES MAY POSE A HAZARD FOR SMALL CRAFT THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON MONDAY...WEDNESDAY AND NEXT THURSDAY...RESULTING IN HAZARDOUS CONDITIONS FOR BOATERS. ECKBERG
In the hours before
Special weather statement, Sep 16, 2:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT FRI SEP 16 2016
WIZ038-039-048-049-161945-
BROWN WI-OUTAGAMIE WI-CALUMET WI-WINNEBAGO WI-
203 PM CDT FRI SEP 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...SOUTHEASTERN OUTAGAMIE...
NORTHERN CALUMET AND NORTHEASTERN WINNEBAGO COUNTIES UNTIL 245 PM
CDT...
AT 202 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER OVER APPLETON...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LITTLE CHUTE AROUND 205 PM CDT.
KAUKAUNA AROUND 210 PM CDT.
DENMARK AND BELLEVUE 235 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
ASKEATON...GREENLEAF... MURPHY CORNER...WRIGHTSTOWN...FOREST
JUNCTION...LARK...SHERWOOD...LANGES CORNERS AND HOLLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4433 8850 4459 8779 4433 8781 4433 8789
4427 8789 4424 8800 4424 8804 4423 8804
4412 8843
TIME...MOT...LOC 1901Z 243DEG 39KT 4425 8836
ECKBERGSpecial weather statement, Sep 16, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
221 PM CDT FRI SEP 16 2016
WIZ039-049-050-161945-
MANITOWOC WI-BROWN WI-CALUMET WI-
221 PM CDT FRI SEP 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MANITOWOC...CENTRAL
BROWN AND EASTERN CALUMET COUNTIES UNTIL 245 PM CDT...
AT 220 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GREEN BAY TO NEAR CHILTON. MOVEMENT WAS
NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREEN BAY...BAY SHORE PARK...CHILTON...BRILLION...DENMARK...
BELLEVUE TOWN...DE PERE...ASHWAUBENON...BELLEVUE AND ALLOUEZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4394 8816 4394 8824 4450 8809 4467 8793
4463 8793 4468 8781 4476 8774 4413 8790
4393 8816
TIME...MOT...LOC 1920Z 217DEG 29KT 4448 8807 4397 8820
KURIMSKIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:36 AM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 21 hr |
| Sep 16, 3:39 AM CDT | Small Craft Advisory | GRB | 21 hr | |
| Sep 16, 2:03 PM CDT | Special Weather Statement | GRB | Brown | 42 min |
| Sep 16, 2:49 PM CDT | Special Weather Statement | GRB | Kewaunee | 26 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.